Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What causes rapid heart beat while taking prednisone, aerius and nasal spray?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
Hi I haven't been feeling right. I'm having shortness of breath, dizziness, difficulty swallowing sometimes, fever off and on, and left eye twitching. Seen 4 doctors. First 2 said I had a sinus, ear and throat infection. I was prescribed antibiotic and claritain. I felt some relief then symptoms increase. Seen another doc- was prescribed a nasal spray- bentosol, panadol & claritan. Now experiencing all symptoms plus rapid heart beat from time to time- especially in the evening. I could be washing dishes and my heart would start to race. Saw another doc- he said it's nasal allergies. Prescribed an prednisone, aerius and nasal spray. Been taking medication for 4 days no relief. Rapid heart beat more than before now.
Posted Wed, 19 Feb 2014 in Medicines and Side Effects
Answered by Dr. Shailja Puri 1 hour later
Brief Answer: History suggestive of an allergic reaction. Detailed Answer: Hello, Thanks for posting your query on XXXXXXX The history mentioned by you- shortness of breath and regular sinus and ear infections are suggestive of allergic process. When you get ear or sinus infection, you should take antibiotic. Is there any history of exposure to any environmental allergen? If there is history of exposure to an allergen, exposure needs to be avoided. You have been using multiple drugs in the past. It is difficult to pin-point a specific cause of fast heart rate. Consulting a cardiologist and getting an EKG will help in identifying the problem. Before taking any drug, you need to confirm the diagnosis. You need to consult an immunologist. Write back to me with the requested details, so that I can assist you further. Awaiting your response. Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: What causes rapid heart beat while taking prednisone, aerius and nasal spray? 2 hours later
Thank you for your response. No history of exposure to environmental allergen. The drugs taken have all been prescribed by doctors. Would my allergies be a possible cause of the change in heart rate? And when referred to as having a nasal allergy- does that mean anything in the air can be affecting my nose and causing me to have a shortness of breath? I know if I;m around someone that smoke or have had a smoke I tend to pick up on it easier than the person next to me. Of if certain cleaning products are used, or house sprays like air fresheners, bug spray etc is used I have difficulties breathing. If I drink anything with acids- orange juice, soda, vita malt I get a shortness of breath. It's a bit frustrating as I can't just choose the air that I breath :). Thank you for taking the time to respond as chatting with you give me some hope. I will definitely follow up with a cardiologist regarding my heart as it because scary at times. Shortness of breath and a heart racing is not a good combination.
Answered by Dr. Shailja Puri 6 hours later
Brief Answer: Consult an immunologist and cardiologist Detailed Answer: Hello and welcome again, The allergic process that you are facing can be best managed after consulting an immunologist. The fast heart rate can occur due to number of causes. Anxiety is one of the factors causing fast heart rate. So does an allergic reaction. but yes it is good to consult a cardiologist for a complete clinical examination and relevant investigations to look for any organic lesion in the heart before concluding the cause as anxiety or allergic reaction. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor